Alert archive / Oklahoma / Special Weather Statements in 2012

Special Weather Statement, NWS Tulsa, OK

September 13, 2012Wagoner County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Sep 13, 2012, 3:16 PM CDT for Wagoner County, Oklahoma. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 13, 2012, 3:16 PM CDT (20:16 UTC)
Expired
Sep 13, 2012, 3:45 PM CDT
In force
29 min
Issued by
NWS Tulsa, OK

County Wagoner County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.3 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2012-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2012-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
957 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

412 
WWUS84 KTSA 132016
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
316 PM CDT THU SEP 13 2012

OKZ066-067-070-132045-
MUSKOGEE OK-OKMULGEE OK-WAGONER OK-
316 PM CDT THU SEP 13 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     NORTHWESTERN MUSKOGEE

IN NORTHEAST OKLAHOMA
     NORTHEASTERN OKMULGEE AND SOUTHERN WAGONER

AT 316 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER JAMESVILLE...
MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...CHOSKA...TULLAHASSEE...PORTER...STONEBLUFF...
REDBIRD...COWETA...ONETA...BOYNTON...JAMESVILLE...TAFT AND HASKELL.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3604 9570 3588 9534 3561 9563 3574 9580
TIME...MOT...LOC 2016Z 216DEG 14KT 3576 9564

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Sep 13, 12:55 PM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, Sep 13, 12:55 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1255 PM CDT THU SEP 13 2012

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
COLD FRONT MOVING ACROSS EASTERN OKLAHOMA EARLY THIS AFTERNOON
WILL CONTINUE TO PUSH THROUGH THE REGION TODAY AND OVERNIGHT.
SCATTERED THUNDERSTORMS HAVE DEVELOPED AHEAD OF THE FRONT OVER
SOUTHEAST OKLAHOMA...WITH SHOWERS ALONG AND BEHIND THE FRONT. WILL
CONTINUE VICINITY PRECIP FOR THE AFTERNOON HOURS FOR MOST TAF
SITES AND SHOWERS OVER ALL SITES OVERNIGHT. NORTHERLY WINDS WILL
BE COMMON ACROSS EASTERN OKLAHOMA BEHIND THE FRONT...WITH EAST TO
NORTHEASTERLY WINDS OVER NORTHWEST ARKANSAS. MVFR CEILINGS ARE
EXPECTED WITH THE RAIN SHOWERS...WITH PERIODS OF IFR CONDITIONS
CAPABLE WITHIN THE STRONGER SHOWERS AND THUNDERSTORMS.

&&

.PREV DISCUSSION... /ISSUED 1042 AM CDT THU SEP 13 2012/

..UPDATE...

DISCUSSION...
COLD FRONT IS CURRENTLY LOCATED NEAR A LINE FROM VINITA TO TULSA
TO OKEMAH IN NORTHEAST OKLAHOMA...AND EXTENDED INTO SOUTH CENTRAL
OKLAHOMA AND CENTRAL TEXAS TO THE SOUTH AND FAR SOUTHEAST KANSAS
AND CENTRAL MISSOURI TO THE NORTH. PRECIP WAS MAINLY BEHIND THE
FRONT OVER CENTRAL OKLAHOMA...WITH ISOLATED THUNDERSTORMS ACROSS
FAR SOUTHEAST OKLAHOMA. THE COLD FRONT AS WELL AS THE PRECIP WILL
CONTINUE TO MAKE THEIR WAY ACROSS EASTERN OKLAHOMA AND INTO
NORTHWEST ARKANSAS TODAY AND OVERNIGHT. PERIODS OF HEAVY RAINFALL
WILL BE CAPABLE AS STORM MOTION AHEAD OF THE FRONT WAS NEARLY
STATIONARY AND 15-20 MPH BEHIND THE FRONT. ISOLATED SEVERE WILL
ALSO REMAIN POSSIBLE THROUGH THE EVENING HOURS...THOUGH WIND SHEAR
APPEARS FAIRLY MINIMAL.

MORNING UPDATE WILL BE TO ADJUST TEMPS SLIGHTLY DOWNWARD OVER
EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS IN RESPONSE TO CLOUD
COVER ACROSS THE REGION...AND SLIGHTLY UPWARD OVER FAR NORTHWEST
ARKANSAS AS TEMPS WARM AHEAD OF THE CLOUD COVER. THE REST OF THE
CURRENT GRIDS LOOK TO BE HANDLING THINGS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   58  73  63  76 /  70  40  40  50
FSM   66  79  65  78 /  50  40  40  50
MLC   66  76  64  77 /  70  50  40  50
BVO   56  70  56  76 /  70  40  30  50
FYV   60  76  59  75 /  50  40  40  40
BYV   57  75  58  74 /  50  40  30  40
MKO   63  76  63  77 /  60  50  40  50
MIO   57  73  58  77 /  60  90  30  40
F10   63  74  62  75 /  70  50  40  50
HHW   68  80  66  77 /  60  50  40  50

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...20
Hazardous weather outlook, Sep 13, 1:28 PM CDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
128 PM CDT THU SEP 13 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-140630-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
128 PM CDT THU SEP 13 2012

...COLD FRONT MOVING THROUGH THIS AFTERNOON AND OVERNIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...ONGOING.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...AFTER 2 PM.

FIRE WEATHER DANGER.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
A COLD FRONT WAS LOCATED OVER NORTHEAST OKLAHOMA EARLY THIS
AFTERNOON AND SLOWLY MAKING ITS WAY SOUTHEASTWARD ACROSS THE
REGION. SCATTERED SHOWERS AND THUNDERSTORMS WERE DEVELOPING ACROSS
SOUTHEAST OKLAHOMA AHEAD OF THE FRONT...WITH SHOWERS BEHIND THE
FRONT. SOME OF THE SHOWERS AND THUNDERSTORMS HAVE BEEN SLOW MOVING
CREATING PERIODS OF HEAVY RAINFALL. LIMITED INSTABILITY ACROSS
SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS WILL ALLOW FOR
ISOLATED SEVERE WEATHER TO BE CAPABLE THROUGH THE EVENING
HOURS...THOUGH ORGANIZED SEVERE WEATHER IS NOT EXPECTED.

GUSTY NORTHERLY WINDS AROUND 25 MPH HAVE BEEN COMMON ACROSS NORTH
CENTRAL OKLAHOMA BEHIND THE FRONT. THESE WINDS ARE EXPECTED TO
MOVE INTO NORTHEAST OKLAHOMA AS THE FRONT PUSHES SOUTHEAST THIS
AFTERNOON. WINDS SHOULD DECREASE THIS EVENING AND OVERNIGHT AS THE
FRONT MOVES FURTHER SOUTHEAST. THE GUSTY WINDS AHEAD OF THE MAIN
AREA OF PRECIPITATION HAVE CREATED ELEVATED FIRE WEATHER DANGERS
ACROSS PORTIONS OF NORTHEAST OKLAHOMA. FIRE DANGERS SHOULD ALSO
DECREASE THIS EVENING AS PRECIPITATION MOVES INTO THE AREA AND WINDS
SUBSIDE.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
SATURDAY THROUGH TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
SHOWERS WITH POSSIBLE EMBEDDED THUNDERSTORMS ARE EXPECTED TO BE
ONGOING FRIDAY MORNING BEHIND THE EXITING COLD FRONT.
NORTHEASTERLY WINDS SHOULD INCREASE AGAIN DURING THE DAY FRIDAY
WITH GUSTS 15 TO 25 MPH. ISOLATED SEVERE WEATHER WILL REMAIN
POSSIBLE FRIDAY...THOUGH ORGANIZED SEVERE WEATHER IS AGAIN NOT
ANTICIPATED.

THUNDERSTORM CHANCES INCREASE SATURDAY AND CONTINUE INTO THE
BEGINNING OF NEXT WEEK AS AN AREA OF UPPER LEVEL LOW PRESSURE
REMAINS OVER THE SOUTHERN PLAINS. THIS UPPER LEVEL LOW SHOULD
BEGIN TO MOVE OUT OF THE REGION MONDAY AS ANOTHER COLD FRONT
PUSHES INTO EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Sep 13, 3:16 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
316 PM CDT THU SEP 13 2012

OKZ066-067-070-132045-
MUSKOGEE OK-OKMULGEE OK-WAGONER OK-
316 PM CDT THU SEP 13 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     NORTHWESTERN MUSKOGEE

IN NORTHEAST OKLAHOMA
     NORTHEASTERN OKMULGEE AND SOUTHERN WAGONER

AT 316 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER JAMESVILLE...
MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...CHOSKA...TULLAHASSEE...PORTER...STONEBLUFF...
REDBIRD...COWETA...ONETA...BOYNTON...JAMESVILLE...TAFT AND HASKELL.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3604 9570 3588 9534 3561 9563 3574 9580
TIME...MOT...LOC 2016Z 216DEG 14KT 3576 9564

Nearby

Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.